MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10040080
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an evercross pta balloon during an upper extremity fistulogram.The physician first dilated the balloon to nominal pressure with lack of resolution of the stenosis.It was reported the balloon was then dilated to less than burst-pressure and the balloon ruptured in the midline in a transverse manner (not along the long axis of the balloon).There were 2 free ends of the balloon still located on the treatment wire.The balloon could not be removed through the sheath.A snare catheter was advanced to the end of the most central end of the balloon, while keeping on the wire, and the entire system, including the sheath, was withdrawn over the wire.The procedure then proceeded, and the patient was treated without rupture of the vessel.No further patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The evercross dilatation catheter was received in two segments.The manifold-catheter-proximal balloon chamber segment was approximately 74.8cm in length from the distal tip of the manifold strain relief.The proximal balloon chamber material exhibited both longitudinal and radial tearing.The proximal balloon marker band was present.The guidewire lumen separation was at the distal end of the marker band.The inner guidewire lumen from the balloon chamber was approximately 8.3cm in length and included the balloon¿s distal marker band.The guidewire lumen exhibited tension stretching and necking.The distal marker band exhibited lateral compression.All components of the device were accounted for.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7275185
Report Number2183870-2018-00094
Device Sequence Number1176862
Product Code LIT
UDI-Device Identifier00821684062258
UDI-Public00821684062258
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Catalogue NumberAB35W10040080
Device Lot NumberA510798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;